MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85405
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Stent came off balloon when pulling stent out of sheath.
 
Additional Manufacturer Narrative
Based on the details of the complaint provided the "stent came off balloon when pulling stent out of sheath." there was no other information provided.Multiple attempts were made to obtain more information regarding this case were made but not answered.There were also no images provided and the product in question was not provided for evaluation.Without the device in question or images from the case it is not possible to confirm the complaint.A review of the stent retention test data for this lot of catheters indicates that this lot passed all stent retention requirements.Per the part specification drawing ps010636-xxx ps,stent delivery system,otw,v12/icast,3l,5-10mmx32/38/59mm revision ad the out of box stent retention must meet or exceed 5.5 newtons.The test data of the three samples tested shows that the minimum force realized during this test was 17.4 newtons.This exceeds this requirement.The instructions for use of the product aw010835 revision aa specifically cautions against pulling an unexpanded stent back through the bronchoscope or endotracheal tube as dislodgement of the icast covered stent may occur.A review of the device history records going back to the sub assembly level where the balloon is formed shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes the advancement of the crimped stent through the labeled introducer sheath and stent deployment of 20 catheter units without stent movement or stent deployment issues.The testing also conducted, as part of the product lot qualification is stent retention testing of three units.The stent retention test data as seen in the top assembly dhr 465723 for this lot of catheters indicates that this lot passed all stent retention requirements.Per the part specification drawing ps010636-xxx ps,stent delivery system,otw,v12/icast,3l,5-10mmx32/38/59mm revision ad the out of box stent retention must meet or exceed 5.5 newtons.The test data of the three samples tested shows that the minimum force realized during this test was 17.4 newtons.This exceeds this requirement.The labeling review determined that the device was used off-label in a vascular procedure.However, the instructions for use provided with the icast covered stent provides clear warnings and precautions related to vascular usage, as well as clear precaution and instruction against pulling an unexpanded stent back through the introduction device, noting this can lead to stent dislodgement.As such, the guidance for removal of an unexpanded stent was not followed.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the results of this investigation the cause of the stent dislodging off the balloon upon withdrawal was a direct result of operator error and the complaint cannot be confirmed to be the fault of the icast covered stent.H3 other text : device not returned.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12325648
Report Number3011175548-2021-00847
Device Sequence Number14588127
Product Code JCT
UDI-Device Identifier00650862854053
UDI-Public00650862854053
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model Number85405
Device Catalogue Number85405
Device Lot Number465808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT PROVIDED; NOT PROVIDED
Patient SexUnknown